Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Apr 21, 2021, 6:55 PM EDT for Henry County, Indiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2021, 6:55 PM EDT (22:55 UTC)
- Expired
- Apr 21, 2021, 7:15 PM EDT
- In force
- 20 min
- Issued by
- NWS Indianapolis, IN
County Henry County, IN
The radar
The Indianapolis radar (KIND), 88 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
839
WWUS83 KIND 212255
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
655 PM EDT Wed Apr 21 2021
INZ049-212315-
Henry-
655 PM EDT Wed Apr 21 2021
...WINDS IN EXCESS OF 30 MPH...HALF INCH HAIL...AND BRIEF HEAVY RAIN
OR SNOW POSSIBLE...
At 652 PM EDT, a thunderstorm was located near New Castle, or 14
miles south of Muncie, moving southeast at 40 mph.
Winds in excess of 30 mph, half inch hail, and brief heavy rain or
snow are possible with this storm.
Locations impacted include...
New Castle, Sulphur Springs, Mooreland, Mount Summit, Straughn,
Cadiz, Springport and Summit Lake State Park.
This includes Interstate 70 between mile markers 127 and 133.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3987 8522 3979 8522 3979 8527 3998 8552
4008 8541 4008 8537 3999 8520 3988 8520
TIME...MOT...LOC 2252Z 311DEG 36KT 3999 8538
$$
JASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Apr 21, 6:37 PM EDT, 18 minutes earlier.
Area forecast discussion, Apr 21, 6:37 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 637 PM EDT Wed Apr 21 2021 ...Updated Aviation Discussion... .Short Term...(This evening through Thursday night) Issued at 359 PM EDT Wed Apr 21 2021 ...FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT... Isolated to scattered showers with a mix of rain, snow, and graupel will continue across central Indiana this afternoon and into the evening hours. A few rumbles of thunder will also be possible in the stronger cells this afternoon. Satellite imagery shows widespread Cu across the region this afternoon under a backend vort max. At the surface, surface high pressure and lower level subsidence will help to bring in drier air starting tonight and continuing throughout the short term period. This, as well as the vort max exiting to the east, will push the showers out by late this evening. NW flow will continue aloft into tomorrow, continuing CAA until then. As a result, temperatures will again drop down to below freezing tonight prompting another freeze warning from 1 AM to 10 AM. Surface temperatures will then rapidly warm starting around mid morning with generally pleasant weather expected for the day. Highs tomorrow will still be below normal, but with temps getting into the 50s, it will be warmer than these past couple of snowy days. Brief ridging will move in tomorrow night which will start to end the CAA as winds shift to out of the south. Tomorrow's overnight lows will still be below normal, but 'only' dropping to the mid 30s. Some patchy frost will be possible tomorrow night, but with cloud coverage expected to increase through the night and winds around 5 kts, will hold off on issuing a frost headline for now. && .Long Term...(Friday through Wednesday) Issued at 359 PM EDT Wed Apr 21 2021 The extended will feature book end systems, otherwise high confidence in dry weather and quickly moderating temperatures Sunday through next Tuesday. Prior to that, after a dry and warmer Friday, under the influence of high pressure, another upper trough and frontal system will bring a chance of showers to the area Friday night and Saturday. Finally, another upper trough, a frontal system and much more warm and unstable air will bring a chance of thunderstorms to the area by next Wednesday. Temperatures will start off on an upswing but still below normal through the weekend. Then, increasing flow off the Gulf will bring in much warmer and moist air to the Ohio Valley. Low level thermals and some sunshine will allow for well above normal temperatures by Tuesday with 80 degrees possible. && .Aviation...(220000Z TAF Issuance) Issued at 636 PM EDT Wed Apr 21 2021 IMPACTS: - Lingering surface gusts 18-22 kts from 280-300 degrees will end with sunset. Surface winds becoming 260-290 degrees at 4-7 kts by late evening. DISCUSSION: Scattered instability shower activity, associated with an upper level thermal trough, are expected to end by late this evening with loss of heating. Very brief/localized visibility restrictions, as well as brief gusty winds, possible in/near the showers. As mixing ends with sunset, lingering surface gusts should end. && .IND WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 1 AM to 10 AM EDT Thursday for INZ021- 028>031-035>049-051>057-060>065-067>072. && Short Term...KH Long Term...Koch Aviation...JAS
Hazardous weather outlook, Apr 21, 4:34 PM EDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 434 PM EDT Wed Apr 21 2021 INZ021-028>031-035>049-051>057-060>065-067>072-221000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 434 PM EDT Wed Apr 21 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT THURSDAY...Insert Headline Here... This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Sub-freezing temperatures expected tonight which will damage sensitive vegetation. An isolated rumble of thunder is possible through early this evening in stronger rain showers. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Apr 21, 6:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
655 PM EDT Wed Apr 21 2021
INZ049-212315-
Henry-
655 PM EDT Wed Apr 21 2021
...WINDS IN EXCESS OF 30 MPH...HALF INCH HAIL...AND BRIEF HEAVY RAIN
OR SNOW POSSIBLE...
At 652 PM EDT, a thunderstorm was located near New Castle, or 14
miles south of Muncie, moving southeast at 40 mph.
Winds in excess of 30 mph, half inch hail, and brief heavy rain or
snow are possible with this storm.
Locations impacted include...
New Castle, Sulphur Springs, Mooreland, Mount Summit, Straughn,
Cadiz, Springport and Summit Lake State Park.
This includes Interstate 70 between mile markers 127 and 133.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3987 8522 3979 8522 3979 8527 3998 8552
4008 8541 4008 8537 3999 8520 3988 8520
TIME...MOT...LOC 2252Z 311DEG 36KT 3999 8538
JASThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 2:46 AM EDT | Freeze Warning | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 30 hr |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.